MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mfr email: (b)(6).
 
Event or Problem Description
It was reported that during a transurethral ureteroscope laser lithotripsy procedure, it was found that the fiber did not work when it was inserted.The fiber was removed, and the procedure was not completed.There were no patient complications.This event is being reported for aborted/cancelled procedure with a patient whose sedation status was unknown.
 
Event or Problem Description
It was reported that during a transurethral ureteroscope laser lithotripsy procedure, it was found that the fiber did not work when it was inserted.The fiber was removed, and the procedure was completed with a spare fiber.There were no patient complications.
 
Additional Manufacturer Narrative
The manufacturer has reviewed all information and determined this event no longer meets reporting criteria for the device in question.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the device found that there was no light exiting the connector or exiting the fiber tip.Functional analysis showed that there was no light present from the subminiature a (sma) indicative of a fracture within the fiber connector.The condition mentioned of connector fractured can occur during procedural handling of the fiber during setup or use.A review of the device history record confirmed that the fiber met all material, assembly and performance specifications prior to release.The fiber connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire, due to that the reported allegation was confirmed.According to the device instructions for use (ifu), inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber (see postoperative instructions for details).If the spot is weak or not visible, discard the device or return it to the supplier for replacement.Caution - the fiber face should be free of pits, scratches, discoloration, or debris.Using the device with such defects may destroy the device and damage the laser.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.Correction made to d3 manufacture name, manufacture address, manufacturer city, manufacturer zip/postal code, manufacturer country, manufacturer email address.
 
Event or Problem Description
It was reported that during a transurethral ureteroscope laser lithotripsy procedure, it was found that the fiber did not work when it was inserted.The fiber was removed, and the procedure was completed with a spare fiber.There were no patient complications.Device analysis found that the fiber connector was broken.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHTGUIDEOPTICS INTERNATIONAL LTD
celtniecibas str 8
livani LV-53 16
LG   LV-5316
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17719199
Report Number2124215-2023-48879
Device Sequence Number15240886
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0001170822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/11/2023
09/21/2023
11/29/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date09/26/2023
09/29/2023
12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale